Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 133, NWS Midland/Odessa, TX

June 4, 20206 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2020, 11:20 PM CDT for 6 counties in Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2020, 11:20 PM CDT (04:20 UTC)
Expired
Jun 5, 2020, 12:15 AM CDT
In force
55 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
80.0 mph

Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX, Mitchell County, TX, Scurry County, TX

The radar

The Midland/Odessa radar (KMAF), 96 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 8:12 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 4, 8:12 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Midland/Odessa TX
812 PM CDT Thu Jun 4 2020

.UPDATE...
Heat advisory has expired.

&&

.DISCUSSION...
Update has been issued to clean up products for the expiration of
today's heat advisory for the GDP-Davis Mtns. Advisory will be in
effect again tmw for the same areas.

Otherwise we continue to watch for the possibility of a brief
bout of severe wx across the nrn CWFA, especially Borden/Scurry
counties. A long-lived supercell is about 30-40nm n of N Borden/NW
Scurry counties with no signs decreasing. A severe thunderstorm
watch may be issued for these area as well.

&&

.PREV DISCUSSION... /issued 642 PM CDT Thu Jun 4 2020/

DISCUSSION...
Please See the 00z Aviation Discussion Below

AVIATION...
VFR conditions will persist throughout the southeast NM and west TX
terminals for the next 24hrs. Thunderstorm currently SW of KCNM will
continue to move away over the next hour. Wind direction will be
form the SSE this evening. KFST, KPEQ, AND KINK could see gusts up
to 20kts due to LLJ tonight, relaxing before sunrise.

PREV DISCUSSION... /issued 135 PM CDT Thu Jun 4 2020/

DISCUSSION...
Forecast can be summed up as hot with more hot expected. Upper ridge
will build in from the west with increasing temperatures expected. A
cut off low off Srn CA Coast will weaken and roll over top of the
ridge before a secondary trough moves down out of the NW Sunday. TS
Cristobal expected to make landfall Sunday in LA should bring
rainfall to East TX before being kicked east by next upper trough.
After trough passes ridge will return to the region.

Temperatures will be on the increase through early next week. A Heat
Advisory is in effect this afternoon for the Guadalupe and Davis
Mtns... will need one for tomorrow too.  Should see 100s across the
west Friday with a bit cooler over the weekend.  Currently Monday is
expected to be hottest day in the forecast with widespread 100+
temps across the area. Looking at a weak cold front moving through
late Tuesday/early Wednesday before heating back up.

Continue to have good low level moisture with dewpts in the 60s over
the east... isolated afternoon/evening storms are possible over the
mountains. Current SWODY1 clips the NE counties with a marginal risk
for possible strong storms moving down out of the NW this evening...
believe most if not all of that will stay north of the area but will
leave in the isolated pops there 00-06z.  Models indicate orographic
lift will not be enough Friday and Saturday to overcome
subsidence.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     71  98  71  95 /   0   0   0   0
Carlsbad                       68 103  69  99 /  10   0   0   0
Dryden                         72 100  74  98 /   0   0   0   0
Fort Stockton                  71 100  71  97 /   0   0   0   0
Guadalupe Pass                 69  96  67  93 /  10   0   0   0
Hobbs                          68  98  67  95 /  10   0   0   0
Marfa                          59  96  58  93 /  10   0   0   0
Midland Intl Airport           72  99  72  96 /   0   0   0   0
Odessa                         71 100  72  96 /   0   0   0   0
Wink                           72 103  72 100 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory from 1 PM to 7 PM MDT Friday for Guadalupe
     Mountains of Eddy County.

TX...Heat Advisory from 2 PM CDT /1 PM MDT/ to 8 PM CDT /7 PM
MDT/ Friday for Davis Mountains-Guadalupe and Delaware Mountains.

&&
Hazardous weather outlook, Jun 4, 8:22 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Midland/Odessa TX
822 PM CDT Thu Jun 4 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-060130-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
822 PM CDT Thu Jun 4 2020 /722 PM MDT Thu Jun 4 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

Isolated thunderstorms are possible into the evening across
southeast New Mexico and the northern Permian Basin. A couple of
storms could become strong to severe with gusty winds and large hail
being the main concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Heat Advisory is in effect Friday afternoon and early evening
for the Guadalupe and Davis Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 4, 5:36 PM CDT, 5 hours 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
436 PM MDT Thu Jun 4 2020

NMZ028-042315-
Eddy County Plains NM-
436 PM MDT Thu Jun 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY COUNTY UNTIL
515 PM MDT...

At 435 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Lincoln National Forest, or 22 miles west of Carlsbad,
moving southeast at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Carlsbad, Whites City, Carlsbad Caverns National Park, Otis, Cavern
City Air Terminal and Living Desert State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3236 10475 3254 10466 3246 10399 3201 10431
      3201 10434 3215 10454 3216 10455 3217 10454
      3218 10455 3217 10456 3232 10474 3233 10474
      3234 10477
TIME...MOT...LOC 2235Z 293DEG 23KT 3239 10462

49
Special weather statement, Jun 4, 6:25 PM CDT, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
525 PM MDT Thu Jun 4 2020

NMZ028-050015-
Eddy County Plains NM-
525 PM MDT Thu Jun 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDDY COUNTY UNTIL
615 PM MDT...

At 524 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad Caverns National Park, or 20 miles southwest of Carlsbad,
moving southeast at 25 mph.

Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Whites City and Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3230 10449 3210 10420 3201 10442 3214 10453
      3215 10455 3216 10454 3216 10455 3217 10454
      3218 10454 3217 10456 3218 10457
TIME...MOT...LOC 2324Z 333DEG 20KT 3219 10447

49
Special weather statement, Jun 4, 10:15 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1015 PM CDT Thu Jun 4 2020

TXZ046>048-050400-
Dawson TX-Scurry TX-Borden TX-
1015 PM CDT Thu Jun 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...BORDEN AND
DAWSON COUNTIES UNTIL 1100 PM CDT...

At 1014 PM CDT, Doppler radar was tracking a strong
line of thunderstorms near Tahoka, moving southeast at 50 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Lamesa, Gail, Fluvanna, J B Thomas Reservoir, Lamesa Municipal
Airport, Los Ybanez, Sparenberg, Patricia, Arvana, Hancock, Knapp,
Tenmile, Key and Klondike.

LAT...LON 3253 10207 3296 10203 3297 10113 3253 10102
TIME...MOT...LOC 0314Z 321DEG 42KT 3311 10181

87

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 10:15 PM CDTSpecial Weather StatementMAFBorden, Dawson45 min
Jun 4, 10:30 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Scurry60 min
Jun 4, 11:31 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry29 min
Jun 4, 11:43 PM CDTSpecial Weather StatementMAFHoward, Mitchell47 min
Jun 4, 11:58 PM CDTSevere Thunderstorm WarningMAFHoward, Mitchell62 min
Jun 5, 12:29 AM CDTSpecial Weather StatementMAFMitchell46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.